... go away
I get Zometa (zoledronic acid) every 3 months which is very similar to Boniva. When I first started getting it, I had joint and muscle pain, but was not sure how much of it was the Zometa and how much was the chemo I was getting. The pain did eventually subside for me. I looked on drugs.com and it says:
Musculoskeletal side effects have included myalgia, joint disorder, back pain, pain in extremities, localized osteoarthritis, muscle cramps and arthritis. Postmarketing side effects have included: severe or incapacitating bone, joint, or muscle pain; osteonecrosis of the jaw; and atypical, low-energy, or low-trauma fracture of the femoral shaft"
All of these biphosphonates have the tendency to cause pain like you describe. I hope that yours will subside in time as mine did.
Yes, as Kathy Hanson said, the bisphosphonates can cause bone, joint and muscle pain which MAY go away after the medication is stopped. That's why I told the doctors that I refused to ever take any bone building medicines ever again. This after getting side effects from a 6-month Prolia injection nearly a year ago which is still causing me strong bone pain, skin on fire, difficulty urinating and sores in my mouth. It appears to be permanent. I agree with Consumer Reports who said that with the minimal benefits from these medications, it didn't warrant the severe side effects. Which can be permanent. BTW, my endocrinologist thought that my 6% increase in bone density was phenomenal. Big deal!! Apparently usually the improvements are less. Hopefully your pain will go away.
- Boniva Information for Consumers
- Boniva Information for Healthcare Professionals (includes dosage details)
- Side Effects of Boniva (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Sep 2010 • 3 answers
Posted 7 Aug 2012 • 1 answer
Posted 17 Apr 2015 • 1 answer
I just got all top teeth pulled 2weeks ago and now it feels like peices of bones coming out my gums?
Posted 29 Aug 2015 • 3 answers
Posted 6 Aug 2016 • 0 answers